Sunday, February 26, 2006

catching up with Nick

Yesterday evening I called Nick, my former roommate at the hospital and fellow transplant surviver, inquiring about how he was doing since his discharge about three weeks ago. Unfortunately, he's not doing too well he told me. Ever since he left the hospital, all has gone downhill. He has rashes all over his body. His taste is messed up due to the medicine that he's taking. He has lost most of his hair on his head, but not elsewhere like me however. He suffers from chills and his arthritis has kicked in again. It's clear from this litany of complaints that the post-transplant phase hasn't been very kind to him. It's my assumption that all of these side effects are in part a result of the fact that he received an allogenic stem cell transplant, in which in his case his sister was his donor. He told me that he's taking 17 different medications at the moment. I, on the other hand, am taking only one. I'm sure he's taking a variety of drugs that help his body to not reject the foreign stem cells. Of course, in my case this wasn't an issue because I used my own stem cells. He's also considerably older than me.

I was saddened to learn about the difficulty that both Nick and his wife have faced since his discharge. Hopefully, these problems will be alleviated very soon.

1 Comments:

Comment Anonymous Anonymous said...

so sorry to hear that Nick is not feeling well......please keep me posted.
EFG

7:54 AM  

Post a Comment

<< Home